MAUDE Adverse Event Report: LIFECORE BIOMEDICAL, LLC PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

LIFECORE BIOMEDICAL, LLC PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Catalog Number 0004510129
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is second of three reports for this reported event.(b)(4).
 
Event or Problem Description
A nurse reported that a patient experienced toxic anterior segment syndrome (tass).Procedure details and patient impact have not been provided.Additional information has been requested.Additional information received indicated that after a cataract surgery, the patient experienced tass in the right eye.The patient had no surgical complications.The patient presented post-operatively with no signs of symptoms.Upon examination of the patient, the surgeon noted 4+ aqueous cell.The patient was prescribed with post-operative antibiotic and steroid eye drops.No cultures were performed.The patient's outcome was unknown.This file represent the first patient of three from this facility.
 
Additional Manufacturer Narrative
No valid lot code or sample provided.No further evaluation or root cause analysis can be conducted at this time.No root cause could be determined as no sample or valid lot code was provided for analysis.No action is warranted.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Complaint trending reviewed for the lot code provided.One similar complaint found.There was no sample returned for evaluation.The complaint condition could not be confirmed.Batch records were reviewed and all testing results met specifications for this lot code at the time of release.Additionally, there were no deviations noted during batch record review.Review of the batch record indicates the product meets specification.No manufacturing assignable root cause could be determined.There is no impact to safety, quality, or efficacy of the product.Since the root cause is likely not related to the manufacturing process and the report does not indicate a trend, no further actions are recommended at this time.Quality assurance will continue to monitor and trend complaints of this type.The manufacturer internal reference number is: (b)(4).

Brand Name
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
LIFECORE BIOMEDICAL, LLC
3515 lyman boulevard
chaska MN 55318
Manufacturer (Section G)
LIFECORE BIOMEDICAL, LLC
3515 lyman boulevard
chaska MN 55318
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12763859
Report Number2184002-2021-00015
Device Sequence Number11799977
Product Code LZP
UDI-Device Identifier00380651830851
UDI-Public00380651830851
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P890047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number0004510129
Device Lot Number029018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/23/2021
12/16/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/14/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS IRRIGATING SOLUTION; ILEVRO DROPS; OFLOXACIN; POVIDONE IODINE 5%; RAY ONE ASPHERIC IOL 19.0 D; VANCOMYCIN IN BSS
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale